Alert archive / Virginia / Wind Advisories in 2010

Wind Advisory 6, NWS Blacksburg, VA

February 5, 20104 counties in Virginia; Ashe County, Watauga County, North Carolina

NWS Blacksburg, VA issued this wind advisory at Feb 5, 2010, 2:05 PM EST for 4 counties in Virginia; Ashe County, Watauga County, North Carolina. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 5, 2010, 2:05 PM EST (19:05 UTC)
Expired
Feb 5, 2010, 9:46 PM EST
In force
8 hr
Issued by
NWS Blacksburg, VA

Counties Ashe County, NC, Watauga County, NC, Bland County, VA, Grayson County, VA, Smyth County, VA, Wythe County, VA

The radar

The Roanoke radar (KFCX), 103 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2010-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2010-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 235 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
526 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
235 m²/s²
0-3 km storm-relative helicity
612 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

782 
WWUS71 KRNK 051905 AAA
NPWRNK

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
205 PM EST FRI FEB 5 2010

...VERY STRONG SOUTHEAST WINDS THROUGH EARLY TONIGHT...

.THE COMBINATION OF LOW PRESSURE DEVELOPING ALONG THE COAST AND
WEAKER LOW PRESSURE TO THE WEST OF THE MOUNTAINS WILL CAUSE A
STRONG EASTERLY WIND GRADIENT INTO EARLY TONIGHT.

VAZ007-WVZ042-060315-
/O.CON.KRNK.HW.W.0002.000000T0000Z-100206T0500Z/
TAZEWELL-MERCER-
INCLUDING THE CITIES OF...TAZEWELL...BLUEFIELD...FLAT TOP
205 PM EST FRI FEB 5 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT.

* STRONG WINDS WILL CONTINUE THROUGH EARLY TONIGHT.

* SOUTHEAST WINDS AT 20 TO 30 MPH WITH GUSTS TO 65 MPH CAN BE 
  EXPECTED.

* TREES AND POWERLINES WILL LIKELY BE TOPPLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH ARE LIKELY TO CAUSE SPORADIC POWER OUTAGES...FALLEN
TREES...MINOR PROPERTY DAMAGE...AND DANGEROUS DRIVING CONDITIONS
FOR HIGH PROFILE VEHICLES. RESIDENTS SHOULD MOVE UNFASTENED
ITEMS...SUCH AS GARBAGE CANS AND DECK FURNITURE...INDOORS.

&&

$$

NCZ001-018-VAZ009-010-012-015-060315-
/O.NEW.KRNK.WI.Y.0006.100205T1905Z-100206T0500Z/
ASHE-WATAUGA-SMYTH-BLAND-WYTHE-GRAYSON-
INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...MARION...
BLAND...WYTHEVILLE...INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY
205 PM EST FRI FEB 5 2010

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 


* STRONG WINDS WILL CONTINUE THROUGH EARLY TONIGHT MAINLY ACROSS
  THE HIGHER ELEVATIONS.

* EASTERLY WINDS AT 15 TO 25 MPH WITH GUSTS TO 50 MPH.

* TREES AND POWERLINES COULD BE TOPPLED ESPECIALLY IN AREAS WHERE
  SOME GLAZING HAS OCCURRED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
585 
WWUS71 KRNK 060246
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
946 PM EST FRI FEB 5 2010



VAZ007-WVZ042-060400-
/O.CAN.KRNK.HW.W.0002.000000T0000Z-100206T0500Z/
TAZEWELL-MERCER-
INCLUDING THE CITIES OF...TAZEWELL...BLUEFIELD...FLAT TOP
946 PM EST FRI FEB 5 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE HIGH
WIND WARNING. 

SOUTHEAST WINDS HAVE WEAKENED THIS EVENING.

$$

NCZ001-018-VAZ009-010-012-015-060400-
/O.CAN.KRNK.WI.Y.0006.000000T0000Z-100206T0500Z/
ASHE-WATAUGA-SMYTH-BLAND-WYTHE-GRAYSON-
INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...MARION...
BLAND...WYTHEVILLE...INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY
946 PM EST FRI FEB 5 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WIND
ADVISORY. 

THE WINDS HAVE WEAKENED BELOW ADVISORY LEVELS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Feb 5, 12:24 PM EST, 1 hour 41 minutes earlier.

Area forecast discussion, Feb 5, 12:24 PM EST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
1224 PM EST FRI FEB 5 2010

.SYNOPSIS...
LOW PRESSURE OVER THE NORTHERN GULF OF MEXICO WILL LIFT NORTHEAST
TODAY...INTENSIFY ALONG THE NORTH CAROLINA COASTLINE TONIGHT...AND
MOVE OFFSHORE ON SATURDAY. THE STORM WILL RESULT IN WIDESPREAD
WINTRY WEATHER OVER MUCH OF THE MID ATLANTIC AND MID APPALACHIAN
REGION THROUGH SATURDAY. HIGH PRESSURE BUILDING IN BEHIND THE
STORM WILL BRING SLOWLY CLEARING SKIES ALONG WITH COLD
TEMPERATURES SUNDAY INTO EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
QUICK UPDATE TO HOIST A HIGH WIND WARNING FOR TAZEWELL AND MERCER
CTYS GIVEN CURRENT OBS AND STRONG GRADIENT ACROSS THAT REGION.

12Z SOUNDINGS SHOW WARM NOSE MAKING A MOVE ACROSS THE SOUTH WITH
THE GSO RAOB SNEAKING ABOVE FREEZING AROUND 9H. THIS HAS RESULTED
IN A GRADUAL CHANGE TO SLEET ACROSS THE PIEDMONT/FOOTHILLS WITH
LIGHTER SNOW OVER THE MOUNTAINS BEHIND THE STRONG UVV BAND HEADING
TOWARD THE BLUE RIDGE ATTM. HIGH LEVEL WARM NOSE YET TO PUSH ABOVE
0C OFF THE RNK RAOB WITH THE COLD AIR AIDED BY STRONG VERTICAL
MOTION. THUS EXPECTING SNOW TO CONTINUE NORTH OF THE VIRGINIA
BORDER ESPCLY NEARER THE BLUE RIDGE UNTIL LATE MORNING WITH A
SLOW SWITCH TO SLEET AS WARMING ALOFT PER THE LOCAL WRF SLIDES
NORTH. FAR WESTERN ZONES WHICH HAVE ALSO SEEN MORE SLEET LIKELY
WONT SEE MUCH MORE IN THE WAY OF SNOW ACCUMULATION BUT AN INCH OF
SLEET POSSIBLE. ALSO APPEARS A MIX TO FREEZING RAIN WILL DEVELOP
IN FROM THE SOUTH/SE ESPCLY AFTER NOON MAINLY ALONG/SOUTH OF THE
VIRGINIA BORDER. THIS MAY RESULT IN A GLAZING OVER NW NC OUTSIDE
OF THE RIDGES BUT TRICKY AS TO HOW FAST PARTS OF THE BLUE RIDGE
CHANGE OVER. THEREFORE UPDATED TO INCLUDE MORE MIX A BIT FASTER
FAR SOUTH AND REDUCE SNOW ACCUMULATIONS THERE AND ACROSS THE FAR
WEST. IN BETWEEN A QUICK BURST OF HEAVY SNOW MAY PUSH TOTALS UP
FROM THE NEW RIVER VALLEY NE SO WILL STICK PRETTY MUCH WITH GOING
DOUBLE DIGIT TOTALS. TEMPS MAINLY STATUS QUO WITH SOME SPOTS
NUDGING ABOVE FREEZING WHICH COULD CAUSE SOME SPOTS ACROSS THE
SOUTH TO GO TO JUST RAIN BUT A CLOSE CALL.

PREVIOUS DISCUSSION...

LEADING EDGE OF LARGE CANOPY OF MAINLY SNOW IN ADVANCE OF A LOW
PRESSURE SYSTEM DEVELOPING OVER THE NORTHERN GULF COAST STATES HAS
OVERSPREAD MOST OF THE BLACKSBURG FORECAST AREA...AND WILL CONTINUE
NORTHEAST INTO THE NORTHEASTERN SECTIONS NORTH AND EAST OF
LYNCHBURG BEFORE DAYBREAK. PRECIPITATION INTENSITY EXPECTED TO
INCREASE THROUGH THE MORNING AS VERY STRONG ISENTROPIC LIFT AND QG
FORCING IN 850-500 MILLIBAR LAYER RESULTS IN BROAD SCALE UPWARD
VERTICAL MOTION THROUGH A DEEP SATURATED LAYER...WITH VERTICAL
MOTION FIELDS FURTHER AIDED BY PROXIMITY OF RIGHT ENTRANCE REGION
OF UPPER JET TO OUR NORTH AND APPROACH OF LEFT EXIT REGION OF
SOUTHERN STREAM JET LATER TODAY INTO TONIGHT.

STRONG CYCLOGENESIS LATER TODAY INTO TONIGHT ALONG THE NORTH
CAROLINA COAST SHOULD HELP SURFACE WINDS TO SLOWLY BACK WITH
TIME...MAINTAINING COLD WEDGE OVER MOST OF THE AREA WITH PERHAPS
EXCEPTION OF EXTREME SOUTHEASTERN ZONES...AND ACROSS EXTREME
SOUTHWEST WHERE STRONG DOWNSLOPING WILL HELP ERODE WEDGE TO SOME
DEGREE. SOUTHEAST-EASTERLY 850 WINDS PROGGED TO INCREASE TO AROUND
55 KNOTS FROM 18Z-24Z WHICH MAY RESULT IN SOME STRONG WINDS IN
NORMALLY FAVORED AREAS OF SMYTH AND TAZEWELL COUNTY VA...BUT
CURRENT THINKING IS THAT RESIDUAL WEDGE WILL BE STRONG ENOUGH TO
KEEP STRONGEST WINDS JUST ABOVE THE SURFACE...SO DO NOT PLAN ON
POSTING ADVISORY AT THE PRESENT TIME.

SOUTHEASTERLY WINDS ALOFT WILL BRING NOSE OF WARMER AIR INTO
SOUTHEASTERN AND SOUTHWESTERN PORTIONS OF THE BLACKSBURG FORECAST
AREA BY AFTERNOON...LIKELY CHANGING PRECIPITATION OVER TO FREEZING
RAIN IN THE SOUTHWESTERN MOUNTAINS...WITH A CHANGEOVER TO SLEET A
LITTLE FURTHER NORTH WHERE INFLUENCE OF WARM NOSE WILL NOT BE AS
PRONOUNCED IN DEPTH OR MAGNITUDE. DESPITE SOME DISAGREEMENT ON THE
SHORTER TERM MODELS ON HOW FAR NORTH THE WARM NOSE WILL PROGRESS
BEFORE CYCLOGENESIS ALONG EAST COAST IS SUFFICIENT TO BACK WINDS
AND END WARM ADVECTION...ALL MODELS IN GOOD AGREEMENT THAT
ATMOSPHERIC COLUMN WILL REMAIN BELOW FREEZING ACROSS NORTHERN
PORTIONS OF THE BLACKSBURG FORECAST AREA...RESULTING IN COPIOUS
AMOUNTS OF SNOW.

CURRENT THINKING REMAINS THAT OVER A FOOT OF SNOW IS POSSIBLE WITH
THIS EVENT FROM AREAS NORTH OF A LINE FROM THE GREENBRIER VALLEY
EAST ACROSS THE ALLEGHANY HIGHLANDS TO AREAS NORTH OF
LYNCHBURG...WITH LESSER AMOUNTS FURTHER SOUTH DUE TO EXPECTED
CHANGEOVER TO SLEET AND/OR FREEZING RAIN. HIGHEST POTENTIAL FOR
SIGNIFICANT ICING FROM GLAZE STILL APPEARS TO BE ACROSS THE
NORTHWESTERN NORTH CAROLINA MOUNTAINS INTO GRAYSON COUNTY
VA...WITH MORE SLEET THAN FREEZING RAIN EXPECTED A BIT FURTHER
NORTH INTO THE NEW RIVER VALLEY.

MODERATE TO HEAVY PRECIPITATION WILL END ACROSS THE SOUTHERN
PORTIONS OF THE BLACKSBURG FORECAST AREA EARLY TONIGHT AS DRY
SLOTTING IN MID LEVELS OCCURS. WITH LOSS OF SEEDER-FEEDER MOISTURE
IN DENDRITIC LAYER...MAY TRANSITION TO MORE OF A LIGHT FREEZING
DRIZZLE PROFILE FOR AWHILE UNTIL APPROACH OF UPPER LOW AND WRAP
AROUND MOISTURE PULLS BACK SOUTHWARD LATER TONIGHT TO REINTRODUCE
THREAT OF SNOW...ESPECIALLY ACROSS NORTHERN AND WESTERN AREAS.

WITH STRONG WEDGE IN PLACE...PREFERRED COLDER MAV MOS OVER THE
SOMEWHAT MILDER MET MOS THROUGH THE PERIOD. VERY FLAT TEMPERATURE
PROFILE IS EXPECTED FOR THE NEXT 24 HOURS WITH TEMPERATURES ONLY
EXPECTED TO FLUCTUATE A FEW DEGREES...JUST ABOVE OR BELOW
FREEZING.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...
MODELS HAVE FINALLY TRENDED TOWARDS THE ECMWF...WHICH FOR SEVERAL
RUNS INDICATED THAT THE IMPRESSIVE COASTAL LOW WOULD REMAIN NEARLY
STATIONARY SOUTH OF DELMARVA BETWEEN 12Z AN 18Z SATURDAY. THUS...A
NEARLY STATIONARY BAND OF DEFORMATION SNOWS EXTENDS BACK WEST
THROUGH VIRGINIA...TO THE UPPER LOW. ALTHOUGH QPF WITH THESE
FEATURES IS TYPICALLY OVERDONE...THE STRENGTH OF THE COASTAL LOW
LEADS ONE TO BELIEVE THAT THESE SOLUTIONS HAVE MERIT. THUS...ANOTHER
2 TO 5 INCHES OF ACCUMULATION MAY OCCUR ALONG A LWB/LYH/FVX LINE
DURING THE FIRST HALF OF SATURDAY. 0Z NAM SHOWING A BAND OF NEGATIVE
SATURATED EPV SINKING INTO THE NEW RIVER VALLEY...IF THIS IS
CORRECT...THEN PERHAPS THIS BAND EXTENDS A LITTLE FURTHER SOUTH TO
ROA/BCB/PSK. FOR NOW...WILL LEAVE LIGHTER ACCUMS...NEAR AN INCH OR
TWO SOUTH OF WHERE THE PERSISTENT BAND MAY BE STATIONARY. A SLIGHT
SOUTHERN JOG OF THIS WEST/EAST BAND OF SNOW COULD ADD A FEW MORE
INCHES TO THE SNOW TOTAL OF THE NEW RIVER VALLEY. EXPECTING SNOW TO
BE ENDING INTO 0Z SUNDAY. FURTHER SOUTH...LACK OF CRYSTAL GROWTH MAY
ALLOW SOME FREEZING DRIZZLE TO MIX WITH RAIN/SNOW ALONG THE NC
PIEDMONT AND PERHAPS THE SOUTHSIDE. MODELS PAINTING LIGHT QPF ALONG
THE UPSLOPE REGIONS OF SE WEST VA AND NC...BUT CONSIDERING RAPIDLY
DECREASING MOISTURE...AND WEAK N TO NNW WINDS...NOT VERY CONFIDENT
ABOUT MUCH IF ANY ACCUMULATIONS. IN FACT...RH DECREASES QUICKLY
ENOUGH WITH STRONG SINKING MOTION TO CLEAR MANY SPOTS BY 12Z MONDAY.
AFTER HVY SNOW EVENTS THIS SEASON...THE LOW AT LYNCHBURG WAS SEVERAL
DEGREES BELOW GUIDANCE WITH DECOUPLING. THIS VERY WELL MAY HAPPEN
AGAIN SUNDAY NIGHT....ESPECIALLY IF FORECASTED SNOW ARRIVES. THE MEX
NUMBERS FOR MIN TEMPS ARE VERY COLD ALONG THE NORTHERN HALF OF THE
CWA...AND MAY HAVE MERIT AS DEWPOINTS ARE ARCTIC AND A FRESH
SNOW/ICE PACK WILL BE IN PLACE. TEMPS IN SOME CASES WERE SEVERAL
DEGREES ABV CURRENT MEX NUMBERS WITH REGARD TO LOWS THROUGH DAY
4...SO BEGAN THE EFFORT OF SHAVING THEM SIGNIFICANTLY.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
THE REST OF THE FORECAST IS TRANQUIL WITH HIGH PRESSURE BRINGING
DRIER WEATHER FOR SUNDAY AND MONDAY...WITH MONDAY BEING THE
WARMEST DAY. A STRONG WEDGE IS IN PLACE AS PRECIP ARRIVES INTO
TUESDAY...BEFORE AN IMPRESSIVE ARCTIC FRONT...WITH PERHAPS STRONG WINDS
BLOWS THROUGH ON WEDNESDAY. ACCUMULATING UPSLOPE SNOW IS LIKELY
ACROSS SE WEST VA WEDNESDAY AND THURSDAY.

TEMPERATURES WILL REMAIN NEAR TO BELOW NORMAL THROUGH THE
EXTENDED PERIOD.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
WIDESPREAD IFR TO LIFR RESTRICTIONS TO CEILINGS AND VISIBILITY IN
SNOW...SLEET...FREEZING RAIN...AND FOG EXPECTED THROUGH LATE
TONIGHT...BEFORE GRADUALLY IMPROVING BACK TO MVFR CONDITIONS BY
LATE SATURDAY AS SURFACE LOW PRESSURE BEGINS TO PULL AWAY FROM THE
MID ATLANTIC REGION.

EXPECT PRECIPITATION TO FALL MAINLY AS SNOW ALONG AND NORTH OF A
LINE FROM KLWB THROUGH KROA TO KLYH. HOWEVER...FURTHER SOUTH AT
KBLF...EXPECT A WINTRY MIX TO PREVAIL WITH SEVERAL PTYPES LIKELY
UNTIL THIS EVENING BEFORE THINGS TRANSITION TO ALL SNOW AGAIN.
RAIN OR FREEZING RAIN WILL ALSO CONTINUE AT KDAN INTO EARLY
TONIGHT PENDING SURFACE TEMPS. EXPECT ALL SITES TO CONVERT BACK
OVER TO MAINLY -SN OVERNIGHT AS COLDER AIR WRAPS BACK IN.

DOWNSLOPING ON BACKSIDE OF LOW PRESSURE SYSTEM SHOULD END THREAT
OF PRECIPITATION AND ALLOW FOR RETURN TO MAINLY VFR WEATHER EAST
OF THE BLUE RIDGE ON SATURDAY NIGHT. WEST OF THE BLUE RIDGE...
UPSLOPING WINDS WILL MAINTAIN MVFR CONDITIONS AT KBLF AND KLWB
THROUGH MUCH OF SATURDAY NIGHT...BUT WITH RETURN TO VFR WEATHER
EXPECTED ON SUNDAY...PROBABLY DURING THE AFTERNOON.

ARRIVAL OF SURFACE HIGH PRESSURE SHOULD ASSURE THAT FLIGHT CONDITIONS
REMAIN IN VFR RANGE AT ALL TERMINAL FORECAST POINTS FROM SUNDAY
NIGHT THROUGH MONDAY NIGHT,...BUT APPROACH OF YET ANOTHER STORM
SYSTEM MAY BRING A RETURN TO MVFR/IFR CIGS IN WINTRY PRECIPITATION
ON TUESDAY.

&&

.EQUIPMENT...
MALFUNCTION OF THE NEW CEILOMETERS AT LYH...AND BLF HAS BEEN
REPORTED BY NATIONAL WEATHER SERVICE EASTERN REGION. THE CEILING
AT BLF IS NOW BEING REPORTED...AND APPEARS IN LINE WITH
SURROUNDING OBSERVATIONS. IF A DISCREPANCY IS NOTED...THE
CEILOMETER WILL NEED TO BE LOGGED OUT AGAIN. THE CEILING AT LYH
MAY NOT BE REPRESENTATIVE DURING THE OVERNIGHT HOURS WHEN THE
CONTROL TOWER IS CLOSED.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WINTER STORM WARNING UNTIL 10 PM EST SATURDAY FOR VAZ018>020-
     022>024-034-035-043>047-058-059.
     WINTER STORM WARNING UNTIL 4 PM EST SATURDAY FOR VAZ007-
     009>017-032-033.
     HIGH WIND WARNING UNTIL MIDNIGHT EST TONIGHT FOR VAZ007.
NC...WINTER STORM WARNING UNTIL 10 PM EST SATURDAY FOR NCZ004>006.
     WINTER STORM WARNING UNTIL 4 PM EST SATURDAY FOR NCZ001>003-
     018>020.
WV...WINTER STORM WARNING UNTIL 10 PM EST SATURDAY FOR WVZ043>045.
     WINTER STORM WARNING UNTIL 4 PM EST SATURDAY FOR WVZ042.
     HIGH WIND WARNING UNTIL MIDNIGHT EST TONIGHT FOR WVZ042.

&&

SYNOPSIS...WERT
NEAR TERM...JH/WERT
SHORT TERM...KM
LONG TERM...KM
AVIATION...JH/WERT
EQUIPMENT...
Hazardous weather outlook, Feb 5, 12:22 PM EST, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
1222 PM EST FRI FEB 5 2010

NCZ004>006-VAZ043-044-058-059-061730-
STOKES-ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-HALIFAX-CHARLOTTE-
1222 PM EST FRI FEB 5 2010

...WINTER STORM WARNING IN EFFECT UNTIL 10 PM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA
AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

VAZ018>020-022>024-034-035-045>047-WVZ043>045-061730-
CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-
CAMPBELL-APPOMATTOX-BUCKINGHAM-SUMMERS-MONROE-GREENBRIER-
1222 PM EST FRI FEB 5 2010

...WINTER STORM WARNING IN EFFECT UNTIL 10 PM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

VAZ007-061730-
TAZEWELL-
1222 PM EST FRI FEB 5 2010

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...WINTER STORM WARNING IN EFFECT UNTIL 4 PM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

VAZ011-013-014-017-033-061730-
GILES-PULASKI-MONTGOMERY-FLOYD-FRANKLIN-
1222 PM EST FRI FEB 5 2010

...WINTER STORM WARNING IN EFFECT UNTIL 4 PM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ001>003-018>020-VAZ015-016-032-061730-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-GRAYSON-CARROLL-
PATRICK-
1222 PM EST FRI FEB 5 2010

...WINTER STORM WARNING IN EFFECT UNTIL 4 PM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

VAZ009-010-012-061730-
SMYTH-BLAND-WYTHE-
1222 PM EST FRI FEB 5 2010

...WINTER STORM WARNING IN EFFECT UNTIL 4 PM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

WVZ042-061730-
MERCER-
1222 PM EST FRI FEB 5 2010

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...WINTER STORM WARNING IN EFFECT UNTIL 4 PM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Feb 5, 12:53 PM EST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1253 PM EST FRI FEB 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     NON-TSTM WND GST TAZEWELL                37.12N 81.52W
02/05/2010  M63 MPH          TAZEWELL           VA   MESONET

1230 PM     NON-TSTM WND DMG TAZEWELL                37.12N 81.52W
02/05/2010                   TAZEWELL           VA   EMERGENCY MNGR

            MANY TREES AND POWER LINES DOWN ACROSS COUNTY. WIDESPREAD
            POWER OUTAGES.

&&

SK

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 12:21 PM ESTHigh Wind WarningRNKTazewell9 hr
Feb 5, 3:04 PM ESTWinter Weather AdvisoryRNKCarroll, Grayson, Halifax, Henry, Patrick, Pittsylvania and 4 more25 hr
Feb 5, 6:36 PM ESTSpecial Weather StatementRNKTazewell54 min

Nearby

Wind Advisories in Virginia, 2010Wind Advisories in North Carolina, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.